How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. SH Your Own Question

Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8702
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

First of all I will be up front. I suffer from health anxiety

Customer Question

First of all I will be up front. I suffer from health anxiety that is almost fully centred on unfounded concerns on my heart. I have had 10 + ecgs, holter monitor and incident recorder all completely fine with some normal PVC's.
However, i have been getting my self rather flustured due to a strange occurence. I can make a pvc happen by stamping my foot on the floor. I am feeling my pulse and i can feel the delay in beat (beat beat (stamp) ____ beat. I am very concerned by this as i am rather heavy footed and if i am doing something of high impact (running etc) i am concerned that my heart would not be beating consistently. i understand that this is only one of those symtoms that will only ever be apparent with health anxiety (i am medicated (citalopram) and had therapy).
My question, is it possible for an impact, such as stamping my foot to cause my heart to briefly pause?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Robert replied 2 years ago.
Hello,
Welcome to justanswer.com and thank you for your question.
I am going to assist you with your question. First I need a little more information-

How long has this been going on for?
Do you suffer from severe emotional stress or anxiety issue?
Do you get shortness of breath?
Are you suffering from any medical condition or on any medication ?

Kind Regards,
Dr. Robert
Expert:  Dr. SH replied 2 years ago.
Hi there.
Thank you for your question.
I will be helping you out with your queries.
I understand that you have severe anxiety and you are not only on citalopram but have also received counselling for this as far as I am concerned.
Most or almost all of the symptoms that you mention are related to severe anxiety that is not yet controlled with the medications or therapy that you have received.
Its not a heart related issue at all proven by the fact that all your tests are normal.
The main thing that you have to do is that you need to have a close follow-up with your psychiatrist and psychologist and have your anxiety treated.
It may require change of medications or increasing your dose of medications every now and then along with counselling.
I am pretty sure that with all the normal tests that you have had, that your heat is fine.
Let me know if you have more questions.
Please do rate me for my services when you are done asking.
Kindest Regards
Customer: replied 2 years ago.


Thank you Dr. Shahzad,


 


So what I am feeling is not actually my heart skipping when I do that said action? Its certainly feels like it. But if i am running and this isnt ocurring then i have nothing to worry about.


 


I am in the process of organising further counselling etc. However these rather random fears and symtoms become apparent now and again. I have been on Citalopram (30mg) for over 5 years now so i imagine the effectiveness has plateued.


 


Kind regards,


 


craig

Expert:  Dr. SH replied 2 years ago.
So what I am feeling is not actually my heart skipping when I do that said action? Its certainly feels like it. But if i am running and this isnt ocurring then i have nothing to worry about.

Skipping heart beats is actually related to anxiety. The most common cause of skipping heart beats is anxiety.
Since you have had all those normal tests relating to the heart this is not something to worry about at all and you need to have your anxiety treated effectively and maintain a close follow up with a psychiatrist.

I am in the process of organising further counselling etc. However these rather random fears and symtoms become apparent now and again. I have been on Citalopram (30mg) for over 5 years now so i imagine the effectiveness has plateued.

Yes I agree with you. You may require a change in your medications.
Let me know if you have more questions.
Please do rate me for my services when you are done.

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Last | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions